Some Envelope Theorems For Integer And Discrete Choice Variables
AbstractThe envelope theorem is a genuine workhorse of economic analysis. Typically, this theorem requires that the choice variables be continuous. This paper derives envelope theorems, previously unavailable in the literature, for use with integer and discrete choice variables. The authors' results, which are intuitive, thus make it possible to use the envelope theorem in a variety of analyses in which the natural description of choice variables is not continuous. Among such choice variables are the number of projects, plants, and a couple's children, as well as binary (yes-no) choices such as labor-force participation, home ownership, and migration. Copyright 1998 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoPaper provided by Yale - Economic Growth Center in its series Papers with number 598.
Length: 11 pages
Date of creation: 1990
Date of revision:
Contact details of provider:
Postal: U.S.A.; YALE UNIVERSITY, ECONOMIC GROWTH CENTER, YALE STATION NEW-HAVEN CONNECTICUT 06520 U.S.A
Phone: (203) 432-3610
Fax: (203) 432-3898
Web page: http://www.econ.yale.edu/~egcenter/
More information through EDIRC
production ; economic models ; social choice;
Other versions of this item:
- Sah, Raaj & Zhao, Jingang, 1998. "Some Envelope Theorems for Integer and Discrete Choice Variables," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 39(3), pages 623-34, August.
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Matthew Potts & Jeffrey Vincent, 2008. "Spatial distribution of species populations, relative economic values, and the optimal size and number of reserves," Environmental & Resource Economics, European Association of Environmental and Resource Economists, vol. 39(2), pages 91-112, February.
- Park, Timothy A. & Florkowski, Wojciech J., 2003. "Selection of Peach Varieties and the Role of Quality Attributes," Journal of Agricultural and Resource Economics, Western Agricultural Economics Association, vol. 28(01), April.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel).
If references are entirely missing, you can add them using this form.